Alert archive / California / Wind Advisories in 2010

Wind Advisory 9, NWS Medford, OR

January 23, 2010Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 23, 2010, 3:18 AM PST for Siskiyou County, California. It took effect at Jan 24, 2010, 7:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2010, 3:18 AM PST (11:18 UTC)
In effect from
Jan 24, 2010, 7:00 AM PST
Expired
Jan 25, 2010, 12:18 AM PST
In force
17 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2010-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2010-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS76 KMFR 231118
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
318 AM PST SAT JAN 23 2010

...ANOTHER STORM WILL MOVE ONSHORE SUNDAY...

CAZ081-232300-
/O.NEW.KMFR.WI.Y.0009.100124T1500Z-100125T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
318 AM PST SAT JAN 23 2010

...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST
MONDAY. 

* WINDS WILL INCREASE EARLY SUNDAY AND DIMINISH SUNDAY NIGHT.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 50 MPH. THE
  STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT.

* I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-232300-
/O.NEW.KMFR.HW.A.0005.100124T1800Z-100125T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
318 AM PST SAT JAN 23 2010

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
   SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY
  EVENING.

* SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE
  HIGHEST WINDS WILL OCCUR OVER CAPES AND HEADLANDS.

* PORTIONS OF HIGHWAY 101 WILL BE AFFECTED BY THESE WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

STOCKTON
5 follow-up statements
100 
WWUS76 KMFR 232231
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
231 PM PST SAT JAN 23 2010

...ANOTHER STORM WILL MOVE ONSHORE SUNDAY...
.A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHERN OREGON AND
NORTHERN CALIFORNIA SUNDAY. WINDS WILL INCREASE IN THE MORNING AND
ARE EXPECTED TO REACH ADVISORY CRITERIA IN THE SHASTA VALLEY AND
WARNING LEVEL ALONG THE COAST LATE MORNING SUNDAY. GUSTY WINDS
WILL CONTINUE THROUGH SUNDAY EVENING.

ORZ021-022-241045-
/O.UPG.KMFR.HW.A.0005.100124T1800Z-100125T0900Z/
/O.NEW.KMFR.HW.W.0016.100124T1800Z-100125T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
231 PM PST SAT JAN 23 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM PST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY
  EVENING. 

* SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE
  HIGHEST WINDS WILL OCCUR OVER CAPES AND HEADLANDS AND WILL OCCUR
  BETWEEN NOON AND 4 PM.

* HIGHWAY 101 FROM BANDON TO GOLD BEACH WILL BE AFFECTED.

* WINDS WILL NOT BE AS STRONG FROM BANDON NORTHWARD TO REEDSPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR ALREADY OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL
BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-241045-
/O.CON.KMFR.WI.Y.0009.100124T1500Z-100125T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
231 PM PST SAT JAN 23 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST
MONDAY. 

* WINDS WILL INCREASE EARLY SUNDAY AND DIMINISH SUNDAY NIGHT.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 50 MPH. THE 
  STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. 

* I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
260 
WWUS76 KMFR 241033
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
233 AM PST SUN JAN 24 2010

...ANOTHER STORM WILL MOVE ONSHORE TODAY...

.A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHERN OREGON AND
NORTHERN CALIFORNIA TODAY. WINDS WILL INCREASE IN THE MORNING AND
ARE EXPECTED TO REACH ADVISORY CRITERIA IN THE SHASTA VALLEY AND
WARNING LEVEL ALONG THE COAST LATE SUNDAY MORNING. GUSTY WINDS WILL
CONTINUE THROUGH SUNDAY EVENING.

ORZ021-022-242015-
/O.CON.KMFR.HW.W.0016.100124T1800Z-100125T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
233 AM PST SUN JAN 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
   1 AM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST MONDAY. 

* WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS EVENING.

* SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE
  HIGHEST WINDS WILL OCCUR OVER CAPES AND HEADLANDS BETWEEN NOON
  AND 4 PM.

* HIGHWAY 101 FROM BANDON TO GOLD BEACH WILL BE AFFECTED.

* WINDS WILL NOT BE AS STRONG FROM BANDON NORTHWARD TO REEDSPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR ALREADY OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL
BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-242015-
/O.CON.KMFR.WI.Y.0009.100124T1500Z-100125T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
233 AM PST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
   PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
PST MONDAY. 

* WINDS WILL INCREASE EARLY TODAY AND DIMINISH TONIGHT.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 50 MPH. THE 
  STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. 

* I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
878 
WWUS76 KMFR 241958
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1158 AM PST SUN JAN 24 2010

...GUSTY WINDS TODAY THROUGH TONIGHT...

.A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHERN OREGON AND
NORTHERN CALIFORNIA TODAY. WINDS WILL REACH ADVISORY CRITERIA IN
THE SHASTA VALLEY AND WARNING LEVEL ALONG THE COAST THIS AFTERNOON.
GUSTY WINDS WILL CONTINUE THROUGH TONIGHT.

ORZ021-022-250600-
/O.CON.KMFR.HW.W.0016.000000T0000Z-100125T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1158 AM PST SUN JAN 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND CONTINUE
  THROUGH LATE THIS EVENING.

* SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. 
  THE HIGHEST WINDS WILL OCCUR OVER CAPES AND HEADLANDS BETWEEN 
  NOON AND 4 PM. 

* HIGHWAY 101 FROM BANDON TO GOLD BEACH WILL BE AFFECTED.

* WINDS WILL NOT BE AS STRONG FROM BANDON NORTHWARD TO REEDSPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR ALREADY OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL
BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-250600-
/O.CON.KMFR.WI.Y.0009.000000T0000Z-100125T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1158 AM PST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* GUSTY WINDS WILL SPREAD FROM THE SOUTH END OF THE VALLEY TO THE
  NORTH END BY LATE THIS AFTERNOON. WINDS WILL CONTINUE THROUGH
  LATE EVENING BEFORE DIMINISHING SHORTLY AFTER MIDNIGHT.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 50 MPH. THE 
  STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. 

* I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
215 
WWUS76 KMFR 250423
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
823 PM PST SUN JAN 24 2010

...GUSTY WINDS TODAY THROUGH TONIGHT...

.A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHERN OREGON AND
NORTHERN CALIFORNIA TODAY. WINDS WILL REACH ADVISORY CRITERIA IN
THE SHASTA VALLEY AND WARNING LEVEL ALONG THE COAST THIS
AFTERNOON. GUSTY WINDS WILL CONTINUE THROUGH TONIGHT.

ORZ021-022-250530-
/O.CAN.KMFR.HW.W.0016.000000T0000Z-100125T0900Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
823 PM PST SUN JAN 24 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

IT WILL REMAIN WINDY AT THE COAST...BUT THEY ARE NOT EXPECTED TO
REACH WARNING CRITERIA. WINDS WILL GRADUALLY DECREASE AFTER
MIDNIGHT. 

$$

CAZ081-250900-
/O.CON.KMFR.WI.Y.0009.000000T0000Z-100125T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
823 PM PST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

* GUSTY WINDS WILL SPREAD FROM THE SOUTH END OF THE VALLEY TO THE
 NORTH END BY LATE THIS AFTERNOON. WINDS WILL CONTINUE THROUGH  
LATE EVENING BEFORE DIMINISHING SHORTLY AFTER MIDNIGHT.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 50 MPH. THE  
STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT.

* I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
294 
WWUS76 KMFR 250818
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1218 AM PST MON JAN 25 2010

...STRONG WINDS WILL DIMINISH LATER TONIGHT...

CAZ081-251200-
/O.UPG.KMFR.WI.Y.0009.000000T0000Z-100125T0900Z/
/O.NEW.KMFR.HW.W.0017.100125T0818Z-100125T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1218 AM PST MON JAN 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST EARLY THIS
   MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* STRONG WINDS WILL DIMINISH LATER TONIGHT.

* SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 60 MPH. THE
  STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT.

* I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 23, 1:14 AM PST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 23, 1:14 AM PST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
114 AM PST SAT JAN 23 2010

.DISCUSSION...22/00Z NAM/GFS IN.

PRECIPITATION HAS ABATED OVER THE MEDFORD CWA THIS EVENING WITH
SCATTERED STATIONS REPORTING OCCASIONAL LIGHT PRECIPITATION.

TWO MORE WEAK SHORT WAVES WILL MOVE THROUGH THE AREA. THE FIRST
WILL MOVE NORTH ALONG THE COAST LATER TONIGHT AND THE SECOND WILL
MOVE THROUGH SATURDAY AFTERNOON AND EVENING. ONLY LIGHT
PRECIPITATION WILL BE ASSOCIATED WITH BOTH OF THEM...AND THE SNOW
LEVEL WILL BE IN THE 3000-3500 FOOT RANGE.

AFTER THAT A RIDGE WILL BUILD IN FROM THE WEST AND PRECIPITATION
WILL DIMINISH FOR A SHORT INTERVAL SATURDAY AFTERNOON AND EVENING.
THE RIDGE WILL BREAK TO THE EAST OF THE CWA EARLY SUNDAY AND THE
STORM DOOR WILL OPEN ONCE AGAIN. A STRONG LOW WILL TRACK NORTHEAST
FROM 42N 140W SUNDAY MORNING TO 48N 135W SUNDAY EVENING. A SHORT
WAVE ROTATING AROUND THIS LOW WILL PUSH A FRONT ONSHORE AROUND
SUNDAY MORNING. MOST OF THE ENERGY AND PRECIPITATION WITH THIS
SYSTEM WILL BE DIRECTED INTO EXTREME NORTHERN CALIFORNIA...BUT THE
TRAJECTORY OF THE INITIAL SHORT WAVE WILL ALLOW SIGNIFICANT
PRECIPITATION OVER OREGON AS WELL SUNDAY AFTERNOON AND EVENING.
MEANWHILE OTHER SHORT WAVES WILL KEEP THE WEATHER ACTIVE OVER
NORTHERN CALIFORNIA. SUNDAY PRESENTS THE BEST CHANCE FOR SEVERE
WEATHER IN THE NEAR TERM. A HIGH WIND WATCH FOR THE COAST WILL BE
ISSUED LATER THIS MORNING ALONG WITH A WIND ADVISORY FOR THE
SHASTA VALLEY. A WINTER WEATHER ADVISORY WILL ALSO BE ISSUED FOR
PARTS OF WESTERN AND CENTRAL SISKIYOU COUNTY ABOVE 3500 FEET.

PRECIPITATION WILL DIMINISH AGAIN MONDAY...BUT THE SOUTHERN STREAM
WILL BECOME ACTIVE AND MORE WET SYSTEMS WILL MOVE INTO CENTRAL
CALIFORNIA...THEN NORTHEAST TOWARD THE MEDFORD CWA. THESE SYSTEMS
WILL STRIKE A GLANCING BLOW TO THE AREA WITH MODOC COUNTY GETTING
THE MOST ACTION. AMOUNTS THERE WILL BE SIGNIFICANT BUT NOT ENOUGH
TO CREATE SERIOUS PROBLEMS. MEANWHILE WEAK SYSTEMS WILL CONTINUE
TO MOVE ONSHORE TO THE NORTH.

A STRONGER RIDGE WILL BUILD OVER THE WEST COAST WEDNESDAY AND
WEDNESDAY LOOKS TO BE MOSTLY DRY. HOWEVER...THE PATTERN WILL
REMAIN PROGRESSIVE AND IT WILL MOVE OUT THURSDAY. THE NEXT FRONT
WILL MOVE ONSHORE THURSDAY EVENING AND ONCE AGAIN NORTHERN
CALIFORNIA WILL GET THE WORST OF IT. THAT SYSTEM WILL EXIT FRIDAY
AND ANOTHER LONGER LASTING RIDGE WILL MOVE IN FOR THE WEEKEND.

&&

.AVIATION...LOCAL IFR CIGS OVER THE WESTERN VALLEYS THROUGH THIS
MORNING. AREAS OF IFR CIGS/VSBYS IN THE MOUNT SHASTA AREA THROUGH
TODAY. OTHERWISE MOSTLY VFR CONDITIONS WILL PREVAIL INITIALLY BUT
AREAS OF MVFR CIGS WILL SPREAD INLAND FROM THE COAST TO THE
CASCADES LATER ON THIS MORNING WITH HIGHER TERRAIN BECOMING
OBSCURED.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM SUNDAY MORNING THROUGH LATE
        SUNDAY NIGHT FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST SATURDAY FOR
        PZZ356-370.
     HAZARDOUS SEAS WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
        FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST SATURDAY
        FOR PZZ350-356.
     GALE WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT
        FOR PZZ370-376.
     HAZARDOUS SEAS WATCH FROM LATE SATURDAY NIGHT THROUGH MONDAY
        EVENING FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SUNDAY
        FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST SATURDAY FOR
        PZZ376.

15/15/99

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:18 AM PSTWinter Weather AdvisoryMFRSiskiyou46 hr
Jan 23, 3:03 PM PSTWinter Storm WarningMFRSiskiyou34 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.